Hail, Labette
- When
- June 25, 7:54 PM CST to 7:55 PM CST
- Where
- Labette County, 1.3 mi WSW of Parsons
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.340, -95.290
Thunderstorms developed in southeast and south central Kansas. There were a couple of storms that produced quarter sized hail during the late evening into the overnight hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ICT wrote it up.
Thunderstorms developed in southeast and south central Kansas. There were a couple of storms that produced quarter sized hail during the late evening into the overnight hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 25, 5:32 PM CST, 2 hours 22 minutes earlier.
Area Forecast Discussion National Weather Service Wichita KS 632 PM CDT Sat Jun 25 2022 .SHORT TERM...(This evening through Tuesday night) Issued at 250 PM CDT Sat Jun 25 2022 Currently have a shortwave trough swinging across the Northern Plains with upper ridging from the southern High Plains into the Lower Mississippi Valley. At the surface a strong cold front is making its way across the Plains and currently stretches from near KTOP to near KICT and into the OK Panhandle. There is a prefrontal trough that extends east of the KS Turnpike. Scattered post frontal elevated convection has been ongoing through the day over central KS and looks to be rooted even above 700mb. This activity will continue into the early evening and gradually shift south. Confidence is low on if we will see surface convection develop on the prefrontal trough over southeast KS as current vis satellite doesn't look that encouraging with capping still an issue. So while we can't rule out a storm or two along the prefrontal convergence line, feel the better chances will be behind the front along the 850-70mb baroclinic zone tonight. Still not convinced on how widespread convection will be tonight as better large scale forcing is further north and better 850mb convergence will be further southwest. So main forcing will likely be around or above 700mb. A few showers/storms may linger over far southern KS Sun morning but the big story will be highs only topping out in the 70s, which will be quite a change from the last couple of weeks. Northern/Central Plains look to stay in northwest flow aloft for Mon into Tue as another piece of energy dives down across the Upper Mississippi Valley and into the Western Great Lakes by Tue evening. This will allow the surface high to slide east as lee troughing strengthens. So after another day of well below normal temps for Mon, a warming trend will commence Tue as we get back into the 80s. .LONG TERM...(Wednesday through Saturday) Issued at 250 PM CDT Sat Jun 25 2022 Upper flow will start to flatten out for Wed as an upper impulse digs over the Pacific Northwest and tracks across the Northern Plains on Thu which may try and push a cold front near the forecast area for Fri into Sat. This will bring storm chances back into the forecast for the end of the work week into the weekend. South of the front above normal temps are anticipated across most of the area for both Thu and Fri && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 630 PM CDT Sat Jun 25 2022 A cold front will continue to push southward for this evening with north winds in the wake of the frontal passage. Meanwhile scattered showers and storms will be possible across southern Kansas through the night time hours. North winds will continue on Sunday as surface high pressure builds southward across the central plains. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 64 76 58 76 / 60 30 10 10 Hutchinson 63 75 58 75 / 60 20 10 10 Newton 64 75 58 76 / 60 20 0 10 ElDorado 65 76 58 76 / 60 30 10 0 Winfield-KWLD 66 77 60 77 / 60 40 10 10 Russell 57 75 54 77 / 20 10 10 10 Great Bend 60 73 55 74 / 30 20 10 10 Salina 60 77 55 79 / 30 10 0 10 McPherson 62 75 57 77 / 50 20 10 10 Coffeyville 69 78 60 79 / 60 40 10 0 Chanute 66 77 58 78 / 60 30 10 0 Iola 65 76 58 77 / 60 20 10 0 Parsons-KPPF 68 78 59 79 / 60 30 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM CDT this evening for KSZ092>096-098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...CDJ
Hazardous Weather Outlook National Weather Service Wichita KS 831 PM CDT Sat Jun 25 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261715- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 831 PM CDT Sat Jun 25 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Early this evening and Tonight Scattered thunderstorms will become more likely during the predawn hours on Sunday, mainly across southern Kansas. A few strong storms will be possible capable of nickel sized hail and down-burst winds to 55 mph. Locally heavy rainfall may result in minor flooding tonight across southern Kansas. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few storms may linger through Sunday morning across southern Kansas. These storms are not expected to be strong or severe. Chances for thunderstorms will return Thursday night and Friday with a risk for a few strong storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Special Weather Statement
National Weather Service Wichita KS
825 PM CDT Sat Jun 25 2022
KSZ099-100-260200-
Montgomery KS-Labette KS-
825 PM CDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of western Labette and
northeastern Montgomery Counties through 900 PM CDT...
At 825 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cherryvale, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cherryvale, Mound Valley, Liberty, Parsons Tri City Airport, Angola,
Dennis and Big Hill Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3717 9566 3735 9561 3737 9530 3705 9544
TIME...MOT...LOC 0125Z 285DEG 13KT 3724 9555
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MCGUIRESpecial Weather Statement
National Weather Service Wichita KS
833 PM CDT Sat Jun 25 2022
KSZ096-100-260200-
Labette KS-Neosho KS-
833 PM CDT Sat Jun 25 2022
...A strong thunderstorm will impact portions of northeastern Labette
and southeastern Neosho Counties through 900 PM CDT...
At 833 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parsons, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Parsons, Oswego, Labette and South Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3731 9535 3745 9532 3750 9509 3739 9509
3738 9508 3735 9507 3716 9508
TIME...MOT...LOC 0133Z 285DEG 13KT 3736 9528
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
MCGUIREThe Tulsa radar (KINX), 132 km away, was scanning. The volume nearest the first event began at 01:52 UTC.
2 hail, 1 heavy rain. Local standard time, as filed.
A picture was sent via Facebook of 4.1 inches of rain that fell from showers and storms during the overnight into the morning hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2022Every state in 2022This day in weather historyWarnings in Kansas, June 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041253, 1041259, 1041254.